By the same authors

From the same journal

From the same journal

Absolute quantum energy inequalities in curved spacetime

Research output: Contribution to journalArticle

Author(s)

Department/unit(s)

Publication details

JournalAnnales Henri Poincare
DatePublished - May 2008
Issue number3
Volume9
Number of pages31
Pages (from-to)425-455
Original languageEnglish

Abstract

Quantum Energy Inequalities (QEIs) are results which limit the extent to which the smeared renormalized energy density of the quantum field can be negative, when averaged along a timelike curve or over a more general timelike submanifold in spacetime. On globally hyperbolic spacetimes the minimally-coupled massive quantum Klein-Gordon field is known to obey a 'difference' QEI that depends on a reference state chosen arbitrarily from the class of Hadamard states. In many spacetimes of interest this bound cannot be evaluated explicitly. In this paper we obtain the first 'absolute' QEI for the minimally-coupled massive quantum Klein-Gordon field on four dimensional globally hyperbolic spacetimes; that is, a bound which depends only on the local geometry. The argument is an adaptation of that used to prove the difference QEI and utilizes the Sobolev wave-front set to give a complete characterization of the singularities of the Hadamard series. Moreover, the bound is explicit and can be formulated covariantly under additional (general) conditions. We also generalise our results to incorporate adiabatic states.

    Research areas

  • TIME ORDERED PRODUCTS, FIELD-THEORY, SINGULARITY STRUCTURE, 2-POINT FUNCTION, FLAT SPACETIME, DIRAC FIELDS, WARP DRIVE, VECTOR, TENSOR, STATES

Discover related content

Find related publications, people, projects, datasets and more using interactive charts.

View graph of relations